W.L. GORE & ASSOCIATES GORE DUALMESH PLUS BIOMATERIAL WITH HOLES; MESH, SURGICAL, POLYMERIC
Back to Search Results |
| Model Number |
1DLMCPH04 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Unspecified Infection (1930); Pain (1994); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/25/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(6).(b)(4).It should be noted that the gore® dualmesh® plus biomaterial with holes instructions for use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿.
Event or Problem Description
It was reported to gore in a lawsuit complaint that a patient underwent ventral hernia repair on or about (b)(6) 2009 whereby a gore® dualmesh® biomaterial with holes was implanted.The lawsuit complaint states that ¿on (b)(6) 2019, [the patient] underwent an additional surgery to correct the dualmesh¿s failure, and required bilateral tap block with exparel to treat his chronic and continuing pain.¿ the complaint also states that the patient ¿¿developed dense adhesions requiring difficult and time-consuming lysis and chronic pain requiring bilateral tap block with exparel necessitating additional surgery¿¿ the lawsuit complaint continues that ".Dualmesh caused [the patient] to suffer severe and chronic infections, resulting in numerous additional surgeries and removal of the dualmesh.¿ the lawsuit complaint alleges that the patient ¿¿suffered and continues to suffer both injuries and damages, including, but not limited to: past, present and future physical and mental pain and suffering; physical disability, and past, present, and future medical, hospital, rehabilitative, and pharmaceutical expenses, and other related damages.¿ the lawsuit complaint states the patient ¿¿has sustained and will continue to sustain severe and debilitating injuries, economic loss, and other damages including, but not limited to, cost of medical care, rehabilitation, lost income, permanent instability and loss of balance, immobility, and pain and suffering¿¿ additional event specific information was not provided.Additional information, including medical records, are being requested.
Additional Manufacturer Narrative
H6: updated results code.Conclusion code remains unchanged.
Additional Manufacturer Narrative
E1: corrected initial reporter address and phone number.
Additional Manufacturer Narrative
Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: records prior to (b)(6) 2009, including records for sigmoid resection, were not provided.(b)(6) 2009: [date on record was (b)(6) 2010; surgery actually on (b)(6) 2009 operative report."preprocedure diagnosis: ventral hernia.Postprocedure diagnosis: ventral hernia.Procedure: 1) laparoscopic lysis of adhesions more than 45 minutes.2) laparoscopic ventral hernia repair with gore-tex dual mesh." indications: ¿gentleman who underwent sigmoidectomy for perforated diverticulitis and subsequently developed ventral hernia and for that matter he was scheduled for elective laparoscopic ventral hernia repair.¿ procedure in detail: ¿his abdomen was prepped and draped in a sterile surgical fashion, and subsequently using a veress needle, access to the abdominal cavity was performed in the right lower quadrant and satisfactory gas flow was obtained upon achievement of 15 mmhg of cavum peritoneum.A trocar was inserted and subsequently camera was inserted into the peritoneal cavity and upon examination we did not find any signs of injury to organs.After that, 4 additional trocars were inserted in right upper, left upper, and left lower quadrants; after that, multiple adhesions were identified in the abdominal cavity between the omentum and abdominal wall taking care not to injure the bowel, we thoroughly lysed all the adhesions between the anterior wall and internal organs.Throughout the entire manipulation, hemostasis was satisfactory, and we did not injure any internal organs.Upon exploration of the hernia, we identified that the omentum was stuck in the hernia sac and then carefully we reduced it into the abdominal cavity and transected using cautery.After that, we used harmonic scalpel to transect the falciform ligament in order to gain some space at the anterior abdominal wall for fixation of the mesh.After that, our attention was brought to the mesh, and we marked cephalad and caudad portions of the mesh, and subsequently, we sutured the 4 different sutures to the mesh in 4 different quadrants right upper, right lower, left upper, left lower quadrants using white vicryl, purple vicryl, gore-tex, and prolene.After that, in the right lower quadrant, a 10 mm trocar was inserted instead of 5 mm trocars and mesh was introduced into the abdominal cavity subsequently.The mesh was spread and oriented in the abdominal cavity appropriately, and then using a suture passer, all 4 sutures were attached to the abdominal wall accordingly.After that, using a metallic tucker, we tucked the mesh to the abdominal wall on the perimeter, and subsequently multiple prolene sutures were used to attach difficult-to-reach edges of the mesh with the needle suture passer.Mesh was spread satisfactorily, and subsequently additional several nonabsorbable tacks were used to attach the mesh to the abdominal wall.After that, again hemostasis was satisfactory.A thorough examination of the abdominal cavity was performed.Trocars were removed under direct visualization.The peritoneal cavity was deflated, and 10 mm port trocar was closed with a suture passer in a figure-of-eight prolene suture.After that, trocars were withdrawn and wounds were closed, 10 mm port was closed with running subcuticular 4-0 vicryl, and the remaining ports were closed with u stitches of 4-0 vicryl.¿ the records confirm a gore®dualmesh® plus biomaterial with holes (1dlmcph04/06691061) was implanted during the procedure.(b)(6) 10: discharge summary.Admission/discharge diagnosis: ventral hernia procedures: ¿taken to surgery by dr.(b)(6) on (b)(6) 10 [suspect documentation error] for ventral hernia repair, laparoscopic lysis of adhesions lasting more than 45 minutes, and laparoscopic ventral hernia repair with gore-tex dual mesh.Hpi: states he has had longstanding history of ventral hernia and went to berkshire medical group perioperative assessment for planned surgery with dr.(b)(6).Pmh and psh: includes ventral hernia emergent colectomy for an obstruction.Exam: unremarkable except: obese.Abdomen: hernia scar present on left upper quadrant and midline inferior to the umbilicus.¿ hospital course: ¿seen initially for preoperative evaluation at berkshire medical group for berkshire surgical associates and the patient was then seen by dr.(b)(6) for laparoscopic lysis of adhesions more than 45 minutes and laparoscopic ventral hernia repair with gore-tex dual mesh.Tolerated the procedure well and convalesced on the surgical floor.¿ (b)(6) 2014: radiology.Procedure: ct abdomen/pelvis with oral contrast.Indication: ¿recurrent ventrical hernia contrast only per [sic].Comparison: ct abdomen and pelvis dated (b)(6) 2009 and exams dating back to (b)(6) 2005.Findings: stable lingular bullae and blebs.Coronary artery and aortic root calcifications.Small hiatal hernia is stable.The unopacified liver, spleen, adrenals, pancreas, and kidneys are unremarkable.Minimal sludge/stones within the gallbladder.The appendix is unremarkable.No bowel obstruction or ascites.Ventral hernia mesh noted in satisfactory position.It extends from the epigastric region to the level of the umbilicus.Within the right anterior abdominal wall just below the level of the lower pole of the right kidney, there is a fat-containing ventral hernia measuring 3.1 x 1.7 cm.Hernia neck measures 1.8 cm.There is minimal fat stranding within this hernia sac.The fat stranding also extends into the peritoneal cavity.No bowel loops within the hernia.This is new since the prior ct.This is located approximately 0.8 cm from the lateral margin of the hernia mesh.Punctate nonobstructing left renal calculus.No abdominal aortic aneurysm.No abscesses or free air.Colonic diverticulosis without diverticulitis.Moderate colonic stool.Urinary bladder is partially collapsed but unremarkable.Small fat-containing right inguinal hernia.Tiny fat-containing left inguinal hernia.Prostate is enlarged measuring 5.6 x 4.3 cm.Degenerative changes within the spine and pelvis.Impression: ventral hernia mesh appears to be in satisfactory position.3.1 x 1.7 cm fat-containing right anterior abdominal wall ventral hernia with mild fat stranding as detailed above.¿ (b)(6) 2016: office notes.Cc: ¿pre-operative assessment.Pmh: diverticulosis of colon; psh: sigmoid resection in 2009.Ros: had steroid injections in springfield lower back pain.Exam: large ventral hernia right abdomen.Impression: pre-op examination.Right ventral hernia.Low surgical risk.¿ (b)(6) 2016: operative report."preoperative diagnosis: recurrent incisional hernia.Postoperative diagnosis: incarcerated recurrent incisional hernia.Procedure: laparoscopic repair of incarcerated recurrent incisional hernia with ptfe mesh and bilateral tap block with exparel." operative findings: ¿the patient previously had ptfe mesh placed for an incisional hernia.There are multiple defects containing omentum just lateral to the mesh with transfascial fixation sutures had been placed.The fascia inferior to the mesh was also quite attenuated.¿ description of procedure: ¿abdominal access gained using a 5 mm optically guided non-bladed trocar in the patient¿s left upper quadrant.We placed 2 additional trocars and would later upgrade the initial trocar to a 12-mm trocar.We began by taking down the adhesions between the omentum, small intestine, and anterior abdominal wall.The patient¿s previously placed mesh was encountered and the neoperitoneum was easily reduced off the mesh to take down all the adhesions.2x2 cm fascial defect was seen at the superior right side of the mesh where a previous transfascial fixation suture had been placed.Multiple other defects were seen extending down the right side of the mesh and inferior to the mesh.The left side looked to be intact.The adhesions were taken down completely.There were some small bowel that was taken down off the anterior abdominal wall inferiorly.We measured intracorporeally using a measuring tape and planned a piece of mesh to cover the old mesh and all the defects.This required a 25 x 25 cm piece of gore-tex dual mesh.Four stitches were placed extracorporeally and the mesh was introduced into the abdomen.The stitches were delivered through the anterior abdominal wall with a suture passer.The mesh was then tacked circumferentially with a pro tacker.Additional sutures on the right side around the hernia defects.The tap block with exparel was placed bilaterally under laparoscopic vision.The 12-mm trocar site was closed with a vicryl suture with a suture passer.Skin was closed with chromic suture and dermabond.¿ the records confirm a gore®dualmesh® biomaterial (1dlmco8/13062931) was implanted during the procedure.(b)(6) 16: short stay summary & discharge instructions."procedure: laparoscopic ventral hernia repair with mesh.Final diagnosis: ventral hernia.Tolerated well.¿ there is no mention of gore device removal in the records.A potential relationship, if any, between the alleged injuries or complications and the gore device is unclear from the provided information at this time.It should be noted that the gore® dualmesh® plus biomaterial with holes instructions for use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.A potential relationship, if any, between the alleged injuries or complications and the gore device is unclear from the provided information at this time.It should be noted that the gore® dualmesh® plus biomaterial with holes instructions for use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: (b)(6) 2009: (b)(6) medical center.Perioperative nursing care plan.Implant sticker.Skin closure: steri-strips, subcuticular.Dressings: bandaid.Implant site: abdominal wall.Gore dualmesh® plus biomaterial with holes.Ref catalogue number: 1dlmcph04.Lot batch code: 06691061.W.L.Gore & associates.The records confirm a gore®dualmesh® plus biomaterial with holes (1dlmcph04/06691061) was implanted during the procedure.(b)(6) 2010: (b)(6) surgical associates, (b)(6) md.Office notes.Follow up.Complaining of discomfort right lower quadrant port site, which was where the 10 mm port was placed and the mesh was inserted.No evidence of infection or inflammation, nor any swelling.Impression/plan: good healing of incision sites.I recommended he use the velcro abdominal binder for symptom relief when up and about.Will see again in 3 weeks for final postop evaluation.Another issue is problems with his prostate.History of prostatic problems.Has had some dysuria and difficulty, i explained to him that this is common after foley catheter, which was necessary for this surgical procedure.I suggested to make appointment to see dr.Tran to evaluate symptoms of urgency and hesitancy, with urinary retention.He will do this.(b)(6) 2014: (b)(6) surgical associates.(b)(6) md.Office notes.Over the past one year he has noticed a bulging area in right paramedian area.This has gotten larger, causes discomfort.Medications: prednisone.Impression/plan: recurrent ventral hernia on right side of abdomen following laparoscopic hernia repair with gore-tex mesh.Obtain ct abdomen/pelvis, will review results with patient to determine best treatment approach.Continue prednisone.Follow up 2 weeks.(b)(6) 2014: (b)(6) surgical associates.(b)(6) md.Office notes.Review ct abdomen/pelvis.Medications: prednisone.Impression/plan: recurrent ventral hernia.I¿ve illustrated the issue which appears to be recurrent hernia at the edge of the previously placed mesh performed laparoscopically years ago.I have recommended laparoscopic repair of a recurrent incarcerated ventral hernia.Pt would like to wait until january 2015.I have told him that this would be fine and would like to reexamine him in december 2014 so we could schedule surgery appropriately.Continue prednisone.Follow up 4 months.(b)(6) 2015: (b)(6) surgical associates.(b)(6) md.Office notes.Discuss hernia surgery.Recurrent incisional hernia.This is at the lateral aspect of previously placed mesh in his abdomen.Medications: prednisone.Impression/plan: recurrent ventral hernia.Recommended a period of continued observation.If he should have any increase in symptoms, he will contact me.Continue prednisone.(b)(6) 2015: (b)(6) medical center.(b)(6) md.Radiology ¿ ct abdomen/pelvis.Indication: left lower quadrant pain.History of sigmoid resection/diverticulitis.Findings: anterior mesh graft prosthesis.There is increase in size of a fat-containing hernia lateral to the right aspect of the graft.This now measures 8 x 11 mm.Impression: increase in size of a right parasagittal ventral fat containing hernia with development of a second smaller fat-containing hernia.Small hiatal hernia.(b)(6) 2015:(b)(6) surgical associates.(b)(6) md.Office notes.Presents with small recurrent ventral hernia.Recently noticed a bulge right upper quadrant.Has had discomfort and thinks it may be getting bigger.Medications: prednisone.Impression/plan: this appears to me to be a new ventral hernia lateral to the mesh in the right upper quadrant.I don¿t think it is truly a recurrent since original defect was nowhere near this area.I have reviewed his ct scans and that seems to be fairly clear.I think it should be repaired since it¿s bothering him.It¿s safe to do this electively, fairly low risk to watch until january when he would like it repaired.(b)(6) 2015: (b)(6) surgical associates.(b)(6) md.Office notes.Presents today with small recurrent ventral hernia.He originally saw me 6 months ago but did not want surgery this point.Now ready to have this repaired.It has been reducible.Impression/plan: reducible ventral hernia, does seem to be growing.Discussed indications for repair including symptomatic hernias and enlarging hernias.He does report this is symptomatic.I described the different approaches including primary closure, open mesh repair and laparoscopic mesh repair.He has agreed to a laparoscopic mesh repair.I described the procedure in detail including risks of bleeding and mesh infection.We discussed hernia recurrence.He has consented to the procedure and it will be scheduled electively.Activity: no driving while taking narcotics.No heavy lifting.May remove dermabond in 5 days.Shower only after 24 hours.Diet: no change.Call physician: if you have excessive bleeding (i.E.Dressing saturated with blood, frank bright red bleeding).If pain is unrelieved by medication.If you experience a reaction to your medication.If signs of infection are present (i.E.Temperature over 101 degrees, drainage from wound, redness of incision).Call surgeon¿s office within 72 hours to schedule follow-up appointment in 2 weeks.There is no mention of gore device removal in the records.(b)(6) 2016: urinary retention; required emergency room visit.(b)(6) 2016: (b)(6) medical center.(b)(6) md.Radiology ¿ ct abdomen/pelvis.Indication: abdominal pain after surgery, rule out abscess.Findings: small hiatal hernia.There is a fluid-filled right anterior bowel wall hernia measuring 5.4 x 2.7 cm with density measurement if 22 hounsfield units.Previously this was a fat containing hernia and measured 4.1 x 2.1 cm, slightly larger.Small fat containing right inguinal hernia stable.Impression: no abscess.Interval increase in size of fluid-filled hernia within the right anterior abdominal wall.No bowel obstruction.(b)(6) 2016: (b)(6) medical center.(b)(6) md.General surgery consult.Complaint of modest abdominal discomfort as well as shortness of breath.Ct angiography revealed no evidence of pulmonary embolus.Suspect mild d-dimer abnormality related to surgical intervention performed recently.Following surgery, did initially have moderate urinary retention, currently denies any difficulties.History of asthma.Wbc 10.7.Impression: mild to modest abdominal discomfort which is to be expected following placement of large piece of gore-tex dual mesh.The fluid filled hernia sac is also to be expected, this represents seroma fluid within old hernial defect, does not represent recurrent incisional hernia.Stable to be discharge from emergency room.(b)(6) 2016: (b)(6) surgical associates.(b)(6) md.Office notes.Follow up incarcerated incisional hernia.Overall feels well.He would like to return to full activity at work.Abdominal pain improved.Impression/plan: incisional hernia without obstruction of gangrene.Follow up as needed.Activity as tolerated.(b)(6) 2018: (b)(6) health systems.(b)(6) md/(b)(6) md.Office notes.Here following episode of diverticulitis that required presentation to the emergency room in july 2018.Active problems: acute urinary retention.History of motorcycle accident, right inguinal hernia.Social history: former smoker, quit 30 years ago.Wt 172 lbs.Exam: right groin consistent with a small asymptomatic inguinal hernia.Impression/plan: right inguinal hernia, asymptomatic and can be safely watched.I don¿t see evidence of recurrent ventral hernia.Diverticulitis of colon.A potential relationship, if any, between the alleged injuries or complications and the gore device is unclear from the provided information at this time.It should be noted that the gore® dualmesh® plus biomaterial with holes instructions for use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: (b)(6) 2007: (b)(6).Culture report.Source category: wound.Source: left axilla.Gram stain: 3+ polymorphonuclear leukocytes, 3+ erythrocytes, few gram-positive cocci, few gram-negative rods.Wound culture: organism 1: actinomyces israeli 2+.Culture: 2+ mixed anaerobic flora.(b)(6) 2009: (b)(6).[signature illegible].Emergency department visit.Abdominal pain 2 days.Impression: acute diverticulitis.(b)(6) 2009: (b)(6), md.Radiology ¿ ct abdomen/pelvis.Indication: left lower quadrant pain.Small hiatal hernia.Impression: inflammatory changes around the proximal sigmoid with wall thickening compatible with diverticulitis.Other etiologies not completely excluded.(b)(6) 2009: (b)(6); virtual radiologic.Omar mahmood, md.Radiology ¿ ct abdomen/pelvis.Preliminary.Findings: small fat-containing right inguinal hernia.(b)(6) 2009: (b)(6), md.Radiology ¿ ct abdomen/pelvis.Indication: abdominal pain.Comparison: (b)(6) 2009.Impression: acute sigmoid diverticulitis with no evidence of free peritoneal air or abscess formation.The findings are more pronounced as compared to previous ct.Minimal inflammatory stranding seen around tip of the appendix which may relate to diverticulitis or less likely focal tip appendicitis.(b)(6) 2009: (b)(6).[signature illegible].Anesthesia record.Procedure: diagnostic laparoscopy to open sigmoid colectomy.Weight 81 kg.Asa 2e.(b)(6) 2009: (b)(6), md; (b)(6), md.Operative report.Preprocedure diagnosis: appendicitis.Postprocedure diagnosis: perforated diverticulitis with phlegmon.Procedure performed: exploratory laparoscopy.Conversion to open sigmoid resection with primary anastomosis.Assistant: tareq massimi, md and sarah joe stimson.Anesthesia: general.Blood loss: 300.Complications: none.Drains: sump drain in the right lower quadrant.Specimen: removed sigmoid colon.Description of procedure: ¿after consent was obtained, the patient was taken to the operating room, placed in the supine position and general anesthesia was induced.Attention was directed towards the abdomen, which was prepped and draped in the usual sterile fashion.Access to the abdomen was obtained through an infraumbilical incision, and using the veress needle, pneumoperitoneum was induced up to 50 mmhg.Inspection was performed and showed evidence of inflamed and adhesed sigmoid colon and small bowel into the left lower quadrant abdominal wall.Exploration was done, and the appendix was shown to be normal.A decision was made to convert this to open.The infraumbilical incision was connected to a midline incision, mostly infraumbilical, and that was done using #10 blade, after which dissection was carried down through the midline using the electrocautery, with traction to identify the midline.This was accessed and was separated using electrocautery and access into the intra-abdominal cavity was obtained.There was evidence of serous fluid.No significant amount of blood and there was evidence of adhesion severely, in the left lower quadrant abdominal wall.Dissection occurred with extensive lysis of adhesion, and taking down the phlegm that was stuck to the abdominal wall.At least 2 areas of the small bowel adhesions into the phlegmon were also released, after which the dissection was carried into this ligament to separate and identify the proximal and distal colon.This was done, and therefore the dissection was carried into the sigmoid mesentery to be mobilized and free most of the sigmoid.The dissection was carried through the line of toldt laterally to mobilize the colon, and that was up to a satisfactory level.Dissection was also carried down into the medial side of the sigmoid, down to the rectosigmoid junction, where more mobilization was obtained.This was done bluntly and with minimal bleeding.Therefore the deceased part of the sigmoid colon was identified, and 2 spots were chosen proximal and distally, with a stay stitch in each.There were a significant amount of fatty epiploic appendages in the sigmoid colon, some of the which were removed and, creating a window into the sigmoid mesentery in both proximal and distal ends of the chosen resection sites.Once this was satisfactory, the proximal end of the colon was resected using a gia stapler device.At this point the distal end of the bowel was also resected using the gia stapler.Dissection was carried down through the mesentery using a combination of the harmonic scalpel, electrocautery dissection and some tying with clamp tying techniques.There was no evidence of bleeding and the whole sigmoid segment was released, and was sent for pathology.Further hemostasis was obtained, and at this point both ends of the colon were approximated, with no evidence of tension, and 2 spots were lined together using multiple stitches of 3-0 silk in the antimesenteric site.At this point 2 spots were chosen in the tips of each of the ends, and electrocautery was used to access the bowel lumen.The gia stapler was also used to create the anastomosis between the proximal and distal bowel.This was done successfully.At this point the distal end of the anastomosis was identified, and was clamped using multiple allis clamps to line the anastomosis up.At this point the ta linear stapler device was used to close the anastomosis site, which was done successfully.Hemostasis was obtained, and this anastomose line was enforced using pursestring 3-0 silk stitch, with dumping the anastomosis in site.Both ends of the anastomosis were healthy looking, with the distal looking a little bit duskier, but was definitely viable at the time of closure.At this point the mesentery was closed using 3-0 chromic continuous stitch, after which copious irrigation with normal saline was used to irrigate the whole abdomen, and the small bowel was run with no evidence of injury.The ng tube was insured in good place.A triple sump drain was placed into the pelvis at the site of the dissection, and was sutured to the skin using 0 silk stitches.Closure was started at this point using the fascia underneath the bowel, and closing the fascia using 1 pds continuous stitch.No defects were felt at the end of the closure.The skin was closed using a stapler device.The skin was cleaned, dried and bacitracin and a dry sterile dressing were applied.It is important to mention that dr.Cohn was present for the entire time of the procedure.Counts were correct.The patient tolerated the procedure well, was extubated, and was sent to the recovery room in stable condition.¿ (b)(6) 2009: (b)(6), md; (b)(6), md.Discharge summary.Admission diagnosis: acute diverticulitis.Discharge diagnosis: acute perforated diverticulitis.Procedures: sigmoidectomy with primary anastomosis.Presenting to emergency department complaining of abdominal pain for 2 days, denies nausea or vomiting.Pain started after he began bowel preparation for colonoscopy.Medical history: diverticulitis, one bout treated on outpatient basis.Hospital course: on hospital day 1, exploratory laparoscopy converted to open laparotomy and sigmoid resection was performed.Postoperative period unremarkable.Pain and nausea well controlled, receiving intravenous antibiotics and deep venous thrombosis prophylaxis.On postoperative day 5, nasogastric tube discontinued and started clear liquid diet.Gradually advanced to general diet, able to tolerate without difficulties and on postoperative day 9 being discharged home.Activity as tolerated.Follow up 1-2 weeks.(b)(6) 2009: (b)(6), p.C.(b)(6), md.Office notes.Status post sigmoid resection for diverticulitis with perforation.Convalesced well with no wound infection.Developed hernia upper part of abdomen.Abdomen has well-healed midline scar with no infection, inflammation or hernia.Above this is a large diastasis rectus and 4 cm above umbilicus is reducible ventral hernia; above prior surgical incision.Would require mesh repair.No other way to deal with issue other than repair of ventral hernia.I think it is important to repair the diastasis rectus at the same time, in view of the causal relationship between it and the ventral hernia.He would like this done in january.Will schedule laparoscopic repair of ventral hernia including diastasis rectus.(b)(6) 2009: (b)(6), inc.[illegible] kovi.Post-procedure progress notes.Diagnosis: lumbar spinal stenosis.Procedure: lumbar 4 / 5 epidural steroid injection.(b)(6) 2009: (b)(6), inc.[illegible] kovi.Post-procedure progress notes.Diagnosis: lumbar radiculopathy.Procedure: epidural steroid injection.(b)(6) 2009: [facility ni].[signature illegible].Anesthesia assessment.Ventral hernia.Weight 180 lbs., bmi 30.9.Obese.Physical status: 2.(b)(6) 2011: (b)(6), do.Radiology ¿ chest x-ray.Indication: cough, fever, chills.Impression: pneumonia.(b)(6) 2014: (b)(6), pa.Emergency department visit.Was moving brush over snow fence.Impression: blood blister along belt line.(b)(6) 2015: (b)(6), do.Emergency department visit.Chest pain while clearing snow.He may have bumped into a pipe while carrying a cement block.Impression: chest wall muscle strain.(b)(6) 2015: (b)(6), md.Emergency department visit.Left lower quadrant abdominal pain last couple of days, feels constipated.Abdomen: no distention, rebound or guarding.Ct: cholelithiasis.Impression: constipation.Discharge home.(b)(6) 2016: [facility ni].[signature illegible].Anesthesia assessment.2-3 beers 2-3 x week.Physical status 2.(b)(6) 2017: (b)(6), do.Emergency department visit.Impression: deep vein thrombosis upper extremity.Motorcycle accident 8.5 weeks ago, admitted to baystate for over a week; started on lovenox, no other blood thinners.Had splenic injury with interventional radiology procedure.Start lovenox for next 3 days, follow up.Discharge home.(b)(6) 2018: (b)(6), do.Emergency department visit.Impression: diverticulitis.Left lower quadrant abdominal pain x 3 days, last bowel movement 3 days ago.History of perforation with colon resection; chronic pain since.Abdomen: soft, tenderness, rebound.Ct reviewed.Offered admission; patient declining.Discharged home, adhere to clear liquid diet for 24 hours, take ciprofloxacin and flagyl.(b)(6) 2018: (b)(6), md.Radiology ¿ ct abdomen/pelvis.History: abdominal pain, history of hemicolectomy.Comparison: (b)(6) 2016.Impression: focal dilatation and inflammation of sigmoid colon at site of surgical anastomosis.Focal contained perforation is felt to be much less likely as focal bowel dilatation (but no inflammation) at this site is noted on prior studies as well.Consider acute diverticulitis.(b)(6) 2018: (b)(6), md.History and physical.Constipated for 2 days.Medical history: diabetes mellitus.Impression: syncope likely due to vasovagal episode after bowel movement.(b)(6) 2018: (b)(6).Culture report.Urine culture: staphylococcus haemolyticus 3+.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the instructions for gore® dualmesh® plus biomaterial with holes use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H6: updated health effect- clinical code.H6: updated investigation findings.H6: updated investigation conclusions.H6: health effect impact code: f26: no health consequences or impact.H6: medical device component: g07001: part/component/sub-assembly term not applicable.No further investigation is required at this time.Based upon gore¿s investigation there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.Therefore, this event is being coded as no clinical signs, symptoms or conditions, no health consequences or impact and will be closed as no problem detected.Previous patient codes (1994, 1695, 1930, 3191: "required bilateral tap block with exparel."; "¿suffered and continues to suffer both injuries and damages, including, but not limited to: past, present and future physical and mental pain and suffering; physical disability, and past, present, and future medical, hospital, rehabilitative, and pharmaceutical expenses, and other related damages"; and "¿has sustained and will continue to sustain severe and debilitating injuries, economic loss, and other damages including, but not limited to, cost of medical care, rehabilitation, lost income, permanent instability and loss of balance, immobility, and pain and suffering¿" were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.Medical records: the known medical records span (b)(6) 2007 through (b)(6) 2018 and not all records received in this time span are relevant to the gore® dualmesh® plus biomaterial with holes.Medical records from (b)(6) 2010 through (b)(6) 2014 were not provided.The records dated 1/25/2016 confirm a gore®dualmesh® biomaterial (1dlmco8/13062931) was implanted during the procedure.There are no allegations related to this device, no report of device removal and no report of an additional procedure related to this device.Therefore, it is not included within the scope of this event.Patient information: medical history: weight (b)(6) 09: weight 81 kg (b)(6) 09: obese, weight 180 lbs., bmi 30.9 (b)(6) 10: ¿obese¿ (b)(6) 16: wt.: 186lbs.; bmi 33.48.Smoking: (b)(6) 18: former smoker, quit 30 years ago.(b)(6) 09: hiatal hernia, acute diverticulitis.(b)(6) 09: acute diverticulitis.(b)(6) 09: right inguinal hernia, acute diverticulitis.(b)(6) 09: perforated diverticulitis with phlegmon.(b)(6) 09: large diastasis rectus.(b)(6) 09: ventral hernia.(b)(6) 10: history of prostatic problems.(b)(6) 16: incarcerated recurrent incisional hernia.Urinary retention.Drinks 2-3 beers 2-3 x a week.(b)(6) 17: motorcycle accident 2 weeks ago.(b)(6) 17: history of splenic injury.(b)(6) 17: deep vein thrombosis, on coumadin [blood thinner].(b)(6) 18: acute diverticulitis, chronic pain since colon resection.(b)(6) 18: history of diabetes.(b)(6) 18: chronic constipation.Surgical procedures: (b)(6) 09: exploratory laparoscopy.Conversion to open sigmoid resection with primary anastomosis.Adhesions.(b)(6) 09: laparoscopic ventral hernia repair with mesh (gore), lysis of adhesions.(b)(6) 16: laparoscopic repair of incarcerated recurrent incisional hernia with mesh (gore).Relevant medical information: (b)(6) 09: ct abdomen/pelvis [a/p]: findings: small fat-containing right inguinal hernia.Impression: acute sigmoid diverticulitis with no evidence of free peritoneal air or abscess formation.The findings are more pronounced as compared to previous ct.Minimal inflammatory stranding seen around tip of the appendix which may relate to diverticulitis or less likely focal tip appendicitis.(b)(6) 09: exploratory laparoscopy.Conversion to open sigmoid resection with primary anastomosis.¿after consent was obtained, the patient was taken to the operating room, placed in the supine position and general anesthesia was induced.Attention was directed towards the abdomen, which was prepped and draped in the usual sterile fashion.Access to the abdomen was obtained through an infraumbilical incision, and using the veress needle, pneumoperitoneum was induced up to 50 mmhg.Inspection was performed and showed evidence of inflamed and adhesed sigmoid colon and small bowel into the left lower quadrant abdominal wall.Exploration was done, and the appendix was shown to be normal.A decision was made to convert this to open.The infraumbilical incision was connected to a midline incision, mostly infraumbilical, and that was done using #10 blade, after which dissection was carried down through the midline using the electrocautery, with traction to identify the midline.This was accessed and was separated using electrocautery and access into the intra-abdominal cavity was obtained.There was evidence of serous fluid.No significant amount of blood and there was evidence of adhesion severely, in the left lower quadrant abdominal wall.Dissection occurred with extensive lysis of adhesion, and taking down the phlegm that was stuck to the abdominal wall.At least 2 areas of the small bowel adhesions into the phlegmon were also released, after which the dissection was carried into this ligament to separate and identify the proximal and distal colon.This was done, and therefore the dissection was carried into the sigmoid mesentery to be mobilized and free most of the sigmoid.The dissection was carried through the line of toldt laterally to mobilize the colon, and that was up to a satisfactory level.Dissection was also carried down into the medial side of the sigmoid, down to the rectosigmoid junction, where more mobilization was obtained.This was done bluntly and with minimal bleeding.Therefore the deceased part of the sigmoid colon was identified, and 2 spots were chosen proximal and distally, with a stay stitch in each.There were a significant amount of fatty epiploic appendages in the sigmoid colon, some of the which were removed and, creating a window into the sigmoid mesentery in both proximal and distal ends of the chosen resection sites.Once this was satisfactory, the proximal end of the colon was resected using a gia stapler device.At this point the distal end of the bowel was also resected using the gia stapler.Dissection was carried down through the mesentery using a combination of the harmonic scalpel, electrocautery dissection and some tying with clamp tying techniques.There was no evidence of bleeding and the whole sigmoid segment was released, and was sent for pathology.Further hemostasis was obtained, and at this point both ends of the colon were approximated, with no evidence of tension, and 2 spots were lined together using multiple stitches of 3-0 silk in the antimesenteric site.At this point 2 spots were chosen in the tips of each of the ends, and electrocautery was used to access the bowel lumen.The gia stapler was also used to create the anastomosis between the proximal and distal bowel.This was done successfully.At this point the distal end of the anastomosis was identified, and was clamped using multiple allis clamps to line the anastomosis up.At this point the ta linear stapler device was used to close the anastomosis site, which was done successfully.Hemostasis was obtained, and this anastomose line was enforced using pursestring 3-0 silk stitch, with dumping the anastomosis in site.Both ends of the anastomosis were healthy looking, with the distal looking a little bit duskier, but was definitely viable at the time of closure.At this point the mesentery was closed using 3-0 chromic continuous stitch, after which copious irrigation with normal saline was used to irrigate the whole abdomen, and the small bowel was run with no evidence of injury.The ng tube was insured in good place.A triple sump drain was placed into the pelvis at the site of the dissection, and was sutured to the skin using 0 silk stitches.Closure was started at this point using the fascia underneath the bowel, and closing the fascia using 1 pds continuous stitch.No defects were felt at the end of the closure.The skin was closed using a stapler device.The skin was cleaned, dried and bacitracin and a dry sterile dressing were applied.It is important to mention that dr.Cohn was present for the entire time of the procedure.Counts were correct.The patient tolerated the procedure well, was extubated, and was sent to the recovery room in stable condition.¿ (b)(6) 09: discharge summary.Admission diagnosis: acute diverticulitis.Discharge diagnosis: acute perforated diverticulitis.Procedures: sigmoidectomy with primary anastomosis.Implant #1 preoperative complaints: (b)(6) 09: ¿developed hernia upper part of abdomen.Abdomen has well-healed midline scar with no infection, inflammation or hernia.Above this is a large diastasis rectus and 4 cm above umbilicus is reducible ventral hernia; above prior surgical incision.Would require mesh repair.No other way to deal with issue other than repair of ventral hernia.I think it is important to repair the diastasis rectus at the same time, in view of the causal relationship between it and the ventral hernia.He would like this done in january.Will schedule laparoscopic repair of ventral hernia including diastasis rectus.¿ (b)(6) 09: ¿gentleman who underwent sigmoidectomy for perforated diverticulitis and subsequently developed ventral hernia and for that matter he was scheduled for elective laparoscopic ventral hernia repair.Implant #1 procedure: ¿1) laparoscopic lysis of adhesions more than 45 minutes.2) laparoscopic ventral hernia repair with gore-tex dual mesh.¿ implant: gore® dualmesh® plus biomaterial with holes [06691061/1dlmcph04, 15.0cmx19.0cm, 1.5mm thick] [date on record was (b)(6) 10; surgery actually on (b)(6) 09] implant #1 date: (b)(6) 2009 [hospitalization: (b)(6) 2009 ¿ (b)(6) 2010] description of hernia being treated: ¿¿his abdomen was prepped and draped in a sterile surgical fashion, and subsequently using a veress needle, access to the abdominal cavity was performed in the right lower quadrant and satisfactory gas flow was obtained upon achievement of 15 mmhg of cavum peritoneum.A trocar was inserted and subsequently camera was inserted into the peritoneal cavity and upon examination we did not find any signs of injury to organs.After that, 4 additional trocars were inserted in right upper, left upper, and left lower quadrants; after that, multiple adhesions were identified in the abdominal cavity between the omentum and abdominal wall taking care not to injure the bowel, we thoroughly lysed all the adhesions between the anterior wall and internal organs.Throughout the entire manipulation, hemostasis was satisfactory, and we did not injure any internal organs.Upon exploration of the hernia, we identified that the omentum was stuck in the hernia sac and then carefully we reduced it into the abdominal cavity and transected using cautery.After that, we used harmonic scalpel to transect the falciform ligament in order to gain some space at the anterior abdominal wall for fixation of the mesh.Implant size and fixation: "after that, our attention was brought to the mesh, and we marked cephalad and caudad portions of the mesh, and subsequently, we sutured the 4 different sutures to the mesh in 4 different quadrants right upper, right lower, left upper, left lower quadrants using white vicryl, purple vicryl, gore-tex, and prolene.After that, in the right lower quadrant, a 10 mm trocar was inserted instead of 5 mm trocars and mesh was introduced into the abdominal cavity subsequently.The mesh was spread and oriented in the abdominal cavity appropriately, and then using a suture passer, all 4 sutures were attached to the abdominal wall accordingly.After that, using a metallic tucker [sic], we tucked [sic] the mesh to the abdominal wall on the perimeter, and subsequently multiple prolene sutures were used to attach difficult-to-reach edges of the mesh with the needle suture passer.Mesh was spread satisfactorily, and subsequently additional several nonabsorbable tacks were used to attach the mesh to the abdominal wall.After that, again hemostasis was satisfactory.A thorough examination of the abdominal cavity was performed.Trocars were removed under direct visualization.The peritoneal cavity was deflated, and 10 mm port trocar was closed with a suture passer in a figure-of-eight prolene suture.After that, trocars were withdrawn and wounds were closed, 10 mm port was closed with running subcuticular 4-0 vicryl, and the remaining ports were closed with u stitches of 4-0 vicryl.¿ post-operative period: (b)(6) 10: discharge summary."seen initially for preoperative evaluation at berkshire medical group for berkshire surgical associates and the patient was then seen by dr.Cohn for laparoscopic lysis of adhesions more than 45 minutes and laparoscopic ventral hernia repair with gore-tex dual mesh.Tolerated the procedure well and convalesced on the surgical floor.¿ relevant medical information: (b)(6) 10: ¿complaining of discomfort right lower quadrant port site, which was where the 10 mm port was placed and the mesh was inserted.No evidence of infection or inflammation, nor any swelling.Impression/plan: good healing of incision sites.I recommended he use the velcro abdominal binder for symptom relief when up and about.Will see again in 3 weeks for final postop evaluation.Another issue is problems with his prostate.History of prostatic problems.Has had some dysuria and difficulty, i explained to him that this is common after foley catheter, which was necessary for this surgical procedure.I suggested to make appointment to see dr.(b)(6) to evaluate symptoms of urgency and hesitancy, with urinary retention.He will do this.¿ (b)(6) 14: ¿over the past one year he has noticed a bulging area in right paramedian area.This has gotten larger, causes discomfort.Medications: prednisone.Impression/plan: recurrent ventral hernia on right side of abdomen following laparoscopic hernia repair with gore-tex mesh.Obtain ct abdomen/pelvis, will review results with patient to determine best treatment approach.Continue prednisone.Follow up 2 weeks.¿ (b)(6) 14: ct a/p: "ventral hernia mesh appears to be in satisfactory position.3.1 x 1.7 cm fat-containing right anterior abdominal wall ventral hernia with mild fat stranding as detailed above.¿ (b)(6) 14: ¿impression/plan: recurrent ventral hernia.I¿ve illustrated the issue which appears to be recurrent hernia at the edge of the previously placed mesh performed laparoscopically years ago.I have recommended laparoscopic repair of a recurrent incarcerated ventral hernia.Pt would like to wait until (b)(6) 2015.I have told him that this would be fine and would like to reexamine him in (b)(6) 2014 so we could schedule surgery appropriately.Continue prednisone.Follow up 4 months.¿ (b)(6) 15: ¿discuss hernia surgery.Recurrent incisional hernia.This is at the lateral aspect of previously placed mesh in his abdomen.Medications: prednisone.Impression/plan: recurrent ventral hernia.Recommended a period of continued observation.If he should have any increase in symptoms, he will contact me.Continue prednisone.¿ (b)(6) 15: ct a/p: "findings: anterior mesh graft prosthesis.There is increase in size of a fat-containing hernia lateral to the right aspect of the graft.This now measures 8 x 11 mm.Impression: increase in size of a right parasagittal ventral fat containing hernia with development of a second smaller fat-containing hernia.Small hiatal hernia.¿ (b)(6) 15: ¿presents with small recurrent ventral hernia.Recently noticed a bulge right upper quadrant.Has had discomfort and thinks it may be getting bigger.Medications: prednisone.Impression/plan: this appears to me to be a new ventral hernia lateral to the mesh in the right upper quadrant.I don¿t think it is truly a recurrent since original defect was nowhere near this area.I have reviewed his ct scans and that seems to be fairly clear.I think it should be repaired since it¿s bothering him.It¿s safe to do this electively, fairly low risk to watch until january when he would like it repaired.¿ implant #2 preoperative complaints: (b)(6) 15: ¿presents today with small recurrent ventral hernia.He originally saw me 6 months ago but did not want surgery this point.Now ready to have this repaired.It has been reducible.Impression/plan: reducible ventral hernia, does seem to be growing.Discussed indications for repair including symptomatic hernias and enlarging hernias.He does report this is symptomatic.I described the different approaches including primary closure, open mesh repair and laparoscopic mesh repair.He has agreed to a laparoscopic mesh repair.I described the procedure in detail including risks of bleeding and mesh infection.We discussed hernia recurrence.He has consented to the procedure and it will be scheduled electively.¿ (b)(6) 16: ¿exam: large ventral hernia right abdomen.Impression: pre-op examination.Right ventral hernia.Low surgical risk.¿ (b)(6) 16: preoperative diagnosis: ¿recurrent incisional hernia.¿ implant #2 procedure: laparoscopic repair of incarcerated recurrent incisional hernia with ptfe mesh and bilateral tap block with exparel.Implant: gore® dualmesh® biomaterial [13062931/1dlmc08, 26 cm x 35 cm, 1 mm thick oval].Implant #2 date: (b)(6) 2016.Description of hernia being treated: "the patient previously had ptfe mesh placed for an incisional hernia.There are multiple defects containing omentum just lateral to the mesh with transfascial fixation sutures had been placed.The fascia inferior to the mesh was also quite attenuated.¿ ¿abdominal access gained using a 5 mm optically guided non-bladed trocar in the patient¿s left upper quadrant.We placed 2 additional trocars and would later upgrade the initial trocar to a 12-mm trocar.We began by taking down the adhesions between the omentum, small intestine, and anterior abdominal wall.The patient¿s previously placed mesh was encountered and the neoperitoneum was easily reduced off the mesh to take down all the adhesions.2x2 cm fascial defect was seen at the superior right side of the mesh where a previous transfascial fixation suture had been placed.Multiple other defects were seen extending down the right side of the mesh and inferior to the mesh.The left side looked to be intact.The adhesions were taken down completely.There were some small bowel that was taken down off the anterior abdominal wall inferiorly.Implant size and fixation: ¿we measured intracorporeally using a measuring tape and planned a piece of mesh to cover the old mesh and all the defects.This required a 25 x 25 cm piece of gore-tex dual mesh.Four stitches were placed extracorporeally and the mesh was introduced into the abdomen.The stitches were delivered through the anterior abdominal wall with a suture passer.The mesh was then tacked circumferentially with a pro tacker.Additional sutures on the right side around the hernia defects.The tap block with exparel was placed bilaterally under laparoscopic vision.The 12-mm trocar site was closed with a vicryl suture with a suture passer.Skin was closed with chromic suture and dermabond." postoperative diagnosis: ¿incarcerated recurrent incisional hernia.¿ no immediate post-operative records were provided.Relevant medical information: (b)(6) 16: urinary retention; required emergency room visit.(b)(6) 16: ct a/p: "findings: small hiatal hernia.There is a fluid-filled right anterior bowel wall hernia measuring 5.4 x 2.7 cm with density measurement if 22 hounsfield units.Previously this was a fat containing hernia and measured 4.1 x 2.1 cm, slightly larger.Small fat containing right inguinal hernia stable.Impression: no abscess.Interval increase in size of fluid-filled hernia within the right anterior abdominal wall.No bowel obstruction.¿ (b)(6) 16: ¿impression: mild to modest abdominal discomfort which is to be expected following placement of large piece of gore-tex dual mesh.The fluid filled hernia sac is also to be expected, this represents seroma fluid within old hernial defect, does not represent recurrent incisional hernia.Stable to be discharge from emergency room.¿ (b)(6) 16: ¿follow up incarcerated incisional hernia.Overall feels well.He would like to return to full activity at work.Abdominal pain improved.Impression/plan: incisional hernia without obstruction of gangrene.Follow up as needed.Activity as tolerated.¿ (b)(6) 17: emergency department visit.¿impression: deep vein thrombosis upper extremity.Motorcycle accident 8.5 weeks ago, admitted to baystate for over a week; started on lovenox, no other blood thinners.Had splenic injury with interventional radiology procedure.Start lovenox for next 3 days, follow up.Discharge home.¿ (b)(6) 18: emergency department visit.¿impression: diverticulitis.Left lower quadrant abdominal pain x 3 days, last bowel movement 3 days ago.History of perforation with colon resection; chronic pain since.Abdomen: soft, tenderness, rebound.Ct reviewed.Offered admission; patient declining.Discharged home, adhere to clear liquid diet for 24 hours, take ciprofloxacin and flagyl.¿ (b)(6) 18: ct a/p: ¿impression: focal dilatation and inflammation of sigmoid colon at site of surgical anastomosis.Focal contained perforation is felt to be much less likely as focal bowel dilatation (but no inflammation) at this site is noted on prior studies as well.Consider acute diverticulitis.¿ (b)(6) 18: ¿here following episode of diverticulitis that required presentation to the emergency room in (b)(6) 2018.Active problems: acute urinary retention.History of motorcycle accident, right inguinal hernia.Social history: former smoker, quit 30 years ago.Wt 172 lbs.Exam: right groin consistent with a small asymptomatic inguinal hernia.Impression/plan: right inguinal hernia, asymptomatic and can be safely watched.I don¿t see evidence of recurrent ventral hernia.Diverticulitis of colon.¿ (b)(6) 18: ¿impression: syncope likely due to vasovagal episode after bowel movement.¿ conclusion: [only device report is implant #1] it should be noted that the gore® dualmesh® plus biomaterial with holes instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ as with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd, recurrence, recurrence, ileus, increased procedure time and related harms, irritation or inflammation, infection, pain, paresthesia, perforation, revision / re-intervention, seroma or hematoma and related harms, wound complications and wound dehiscence.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.Medical records that indicate mesh ¿movement¿ or that the device led to a recurrence may reflect a recurrence as a function of a patient¿s poor tissue quality leading to fascial dehiscence or loss of anchorage of fixation, or may be related to the hernia type, individual patient comorbidities, and technical and procedural aspects of the repair.These factors include but are not limited to, fixation type, mesh shape/sizing used, and defect closure decisions.Additionally, a new, unrelated hernia can occur but may be referred to as a recurrent hernia.Based upon the information received, the device remains in the patient and was not available for evaluation.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.Based on the available information, the gore device did not cause or contribute to or the records did not describe the reported 1217: explanted; device removal, 1695: adhesion(s); fibrous band holding parts together that are normally separated, 1930: infection; invasion of the body or part by a pathogenic agent (e.G.Sepsis; cellulitis; fasciitis; sinus tract; pleural empyema; pneumonia; peritonitis), 2203: other; for use when an appropriate code cannot be identified being used for "required bilateral tap block with exparel."; "¿suffered and continues to suffer both injuries and damages, including, but not limited to: past, present and future physical and mental pain and suffering; physical disability, and past, present, and future medical, hospital, rehabilitative, and pharmaceutical expenses, and other related damages"; and "¿has sustained and will continue to sustain severe and debilitating injuries, economic loss, and other damages including, but not limited to, cost of medical care, rehabilitation, lost income, permanent instability and loss of balance, immobility, and pain and suffering¿¿ and 2564: an additional surgical procedure was necessary related to the gore device and the record confirms no gore device was explanted.The medical record also states ¿i don¿t think it is truly a recurrent since original defect was nowhere near this area.I have reviewed his ct scans and that seems to be fairly clear.¿ section c1: name: plus antimicrobial product coating manufacturer/compounder: w.L.Gore & associates, inc.Lot number: 06691061.Additional manufacturer narrative: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (¿g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (¿g/cm3)].W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.